Alert archive / Oklahoma / Red Flag Warnings in 2024

Red Flag Warning 2, NWS Tulsa, OK

March 3, 2024Pawnee County, Oklahoma

NWS Tulsa, OK issued this red flag warning at Mar 3, 2024, 3:28 AM CST for Pawnee County, Oklahoma. It took effect at Mar 3, 2024, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 3, 2024, 3:28 AM CST (09:28 UTC)
In effect from
Mar 3, 2024, 12:00 PM CST
Expired
Mar 3, 2024, 7:00 PM CST
In force
7 hr
Issued by
NWS Tulsa, OK

County Pawnee County, OK

The radar

The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2024-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2024-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3240 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

882 
WWUS84 KTSA 030928
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
328 AM CST Sun Mar 3 2024

...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED TODAY...

OKZ054-059-040100-
/O.UPG.KTSA.FW.A.0002.240303T1800Z-240304T0100Z/
/O.NEW.KTSA.FW.W.0002.240303T1800Z-240304T0100Z/
Osage-Pawnee-
328 AM CST Sun Mar 3 2024

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF
NORTHEAST OKLAHOMA...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect from noon today to 7 PM CST this
evening. The Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...IN Oklahoma, Osage, and Pawnee counties.

* WIND...Southwest winds gusting to around 35 mph.

* HUMIDITY...Afternoon RH values falling into the 15 to 25 
  percent range. 

* TEMPERATURE...Unseasonably warm conditions expected with 
  highs in the lower 80s. 

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
1 follow-up statement
947 
WWUS84 KTSA 032033
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
233 PM CST Sun Mar 3 2024

...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED TODAY...

OKZ054-059-040100-
/O.CON.KTSA.FW.W.0002.000000T0000Z-240304T0100Z/
Osage-Pawnee-
233 PM CST Sun Mar 3 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR VERY DRY AND WINDY CONDITIONS FOR OSAGE AND PAWNEE COUNTIES... 

* AFFECTED AREA...IN Oklahoma, Osage, and Pawnee counties.

* WIND...Southwest winds gusting 25 to 35 mph.

* HUMIDITY...Afternoon RH values falling into the 15 to 25 
  percent range.

* TEMPERATURE...Unseasonably warm conditions expected with 
  highs in the lower 80s.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 2, 10:30 PM CST, 4 hours 58 minutes earlier.

Area forecast discussion, Mar 2, 10:30 PM CST, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1030 PM CST Sat Mar 2 2024

...New AVIATION...

.SHORT TERM...
(The rest of tonight)
Issued at 915 PM CST Sat Mar 2 2024

Only high clouds to contend with during the overnight period.
Sfc winds will stay up overnight which will result in mild
low temperatures. Current forecast looks in good shape per
latest trends/observations, so no first period update is
required at this time.

&&

.LONG TERM...
(Sunday through Saturday)
Issued at 213 PM CST Sat Mar 2 2024

Strong south/southwest winds will continue on Sunday with gusts
around 35 mph likely across northeast Oklahoma. Although there
remains some uncertainty regarding how far east dry line progresses
during the day, general model consensus indicates that Pawnee/Osage
counties still have greatest likelihood of RH values falling below
25 percent and therefore a fire weather watch has been issued for
those two counties. Latest satellite imagery indicating dormant
grass remains over much of western/central Osage county, which would
be very receptive to any fires that initiate. The window for any red
flag conditions will likely be fairly brief (2-3 hours), before low
level moisture surges north across aforementioned area.

Low level moisture will continue to increase during the day Monday
ahead of cold front, forecast to move into portions of northeast
Oklahoma by late afternoon. Although forcing will not be overly
robust, scattered showers/thunderstorms will likely develop along
front as boundary pushes into southeast Oklahoma/northwest Arkansas
Monday evening into the overnight hours. Instability/shear profiles
suggest a few of these storms could be severe with large hail,
especially given the steep lapse rates/low wet-bulb zero heights.
Any severe threat will likely diminish late Monday night as instability
continues to diminish with frontal boundary potentially stalling
in the higher terrain of southeast Oklahoma.

Precipitation chances could linger on Tuesday near stalled
boundary, but better chances for widespread showers/isolated
thunderstorms expected Wednesday night into Thursday as upper wave
approaches in stronger southwest flow aloft. PWATs in excess of
an inch, which is seasonably high for this time of year, should
allow the potential for more widespread beneficial rainfall
Thursday/early Friday ahead of next cold front.

&&

.AVIATION...
(06Z TAFS)
Issued at 1028 PM CST Sat Mar 2 2024

VFR conditions will continue for the entire forecast period, with
LLWS continuing into Sunday morning. South winds will gust to
near 30 knots at times, especially during the day Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   57  80  61  80 /   0   0  10  10
FSM   52  78  58  77 /   0   0  10  30
MLC   57  77  61  79 /   0   0   0  10
BVO   52  82  56  79 /   0   0  10  10
FYV   52  77  56  76 /   0   0  10  40
BYV   55  77  59  74 /   0   0   0  40
MKO   56  78  60  77 /   0   0  10  20
MIO   56  78  60  77 /   0   0  10  20
F10   57  79  61  79 /   0   0   0  10
HHW   56  77  60  77 /   0   0   0  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...23
LONG TERM....12
AVIATION...05
Hazardous weather outlook, Mar 2, 4:46 PM CST, 10 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
446 PM CST Sat Mar 2 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031300-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
446 PM CST Sat Mar 2 2024

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Through Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Areawide.
	ONSET...Ongoing...but lessening some after sunset.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Areawide.
	ONSET...Ongoing...but diminishing after sunset

DISCUSSION...
Elevated fire weather danger will continue into the evening.
After sunset, winds will continue at lower speeds overnight while
relative humidity values increase. This will reduce the fire threat
during that period.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

SUNDAY...Very High Fire Weather Potential...High Wind Potential.
MONDAY...Thunderstorm Potential...High Wind Potential.
TUESDAY...No Hazards.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
FRIDAY...Thunderstorm Potential...High Wind Potential.

EXTENDED DISCUSSION...
Warm, dry, and windy weather continues Sunday. On Monday a few
thunderstorms are possible, some of which could be severe. The
most likely area for this will be southeast OK and west-central
AR. Another round of active weather will then move in Wednesday-
Friday bringing windy conditions and another chance of rain and
thunder. Areas of heavy rain may develop with that system but
details are unclear given it is several days away.

weather.gov/tulsa contains additional information.

Nearby

Red Flag Warnings in Oklahoma, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.